Alert archive / Wisconsin / Wind Chill Advisories in 2015

Wind Chill Advisory 7, NWS La Crosse, WI

February 18, 20158 counties in Iowa; 13 counties in Wisconsin; 7 counties in Minnesota

NWS La Crosse, WI issued this wind chill advisory at Feb 18, 2015, 11:45 AM CST for 8 counties in Iowa; 13 counties in Wisconsin; 7 counties in Minnesota. It took effect at Feb 18, 2015, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2015, 11:45 AM CST (17:45 UTC)
In effect from
Feb 18, 2015, 6:00 PM CST
Expired
Feb 19, 2015, 12:00 PM CST
In force
18 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS43 KARX 181745
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1145 AM CST WED FEB 18 2015

...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT AND THURSDAY
MORNING...

.WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND
THURSDAY MORNING. WIND CHILLS THIS COLD CAN CAUSE FROST BITE IN
LESS THAN 30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-190145-
/O.EXP.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/
/O.NEW.KARX.WC.Y.0007.150219T0000Z-150219T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
1145 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST THURSDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
THURSDAY. 

* WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND
  THURSDAY MORNING.

* THESE WIND CHILLS CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND
HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU
WEAR A HAT AND GLOVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ054-055-061-190145-
/O.EXP.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/
/O.NEW.KARX.WC.Y.0007.150219T0000Z-150219T1800Z/
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1145 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST THURSDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
THURSDAY. 

* WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND
  THURSDAY MORNING.

* THESE WIND CHILLS CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND
HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU
WEAR A HAT AND GLOVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BOYNE
7 follow-up statements
624 
WWUS43 KARX 182107
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CST WED FEB 18 2015

...ANOTHER NIGHT OF BITTERLY COLD WIND CHILLS...

.WIND CHILLS WILL RANGE FROM -20 TO -35 DEGREES TONIGHT AND
THURSDAY MORNING. WIND CHILLS THIS COLD CAN CAUSE EXPOSED SKIN TO
FREEZE IN LESS THAN 30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-190515-
/O.CON.KARX.WC.Y.0007.150219T0000Z-150219T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
307 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WIND CHILLS WILL RANGE FROM -20 TO -35 DEGREES TONIGHT AND
  THURSDAY MORNING.

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND
HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU
WEAR A HAT AND GLOVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BOYNE
172 
WWUS43 KARX 190230
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
830 PM CST WED FEB 18 2015

...BITTERLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING...

.WITH AIR TEMPERATURES AT OR BELOW ZERO AND NORTHWEST WINDS FROM 5
TO 15 MPH...WIND CHILL VALUES AS OF 8 PM CST RANGED FROM 15 TO 25
BELOW ZERO. WIND WILLS WILL CONTINUE TO DROP TONIGHT...BOTTOMING
OUT FROM 20 TO 35 BELOW ZERO BY THURSDAY MORNING. WIND CHILLS
THIS COLD CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN 30
MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191030-
/O.CON.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
830 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WIND CHILLS WILL RANGE FROM -20 TO -35 DEGREES TONIGHT AND 
  THURSDAY MORNING. 

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE IN A LESS THAN 30 
  MINUTES.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND
HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU
WEAR A HAT AND GLOVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ROGERS
210 
WWUS43 KARX 190544
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1144 PM CST WED FEB 18 2015

...BITTERLY COLD WIND CHILLS OVERNIGHT AND THURSDAY MORNING...

.WIND CHILLS BETWEEN 20 AND 25 BELOW ZERO HAVE BECOME MORE
WIDESPREAD ACROSS THE UPPER MISSISSIPPI RIVER VALLEY AS OF 11 PM
CST. WIND CHILLS WILL CONTINUE TO DROP OVERNIGHT...BOTTOMING OUT
REGION-WIDE FROM 20 TO 35 BELOW ZERO BY THURSDAY MORNING. WIND
CHILLS THIS COLD CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN 30
MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191345-
/O.CON.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1144 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WIND CHILLS WILL RANGE FROM -20 TO -35 DEGREES TONIGHT AND 
  THURSDAY MORNING. 

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE IN A LESS THAN 30 
  MINUTES. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND
HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU
WEAR A HAT AND GLOVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ROGERS
966 
WWUS43 KARX 191004
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
404 AM CST THU FEB 19 2015

...BITTERLY COLD WIND CHILLS THIS MORNING...

.TEMPERATURES WERE AROUND -10 FOR MUCH OF THE AREA EARLY THIS
MORNING...EXCEPT FOR THE COLD DRAINAGE PORTIONS OF CENTRAL
WISCONSIN. SOME LOCATIONS HERE WERE IN THE MID 20S BELOW ZERO. 

WHILE WINDS WERE GENERALLY LIGHT TO LESS THAN 10 MPH...THIS
STIRRING WAS ENOUGH TO MAKE IT FEEL LIKE 20 TO 35 BELOW. WIND
CHILLS THIS COLD CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN 30
MINUTES.

IF VENTURING OUT EARLY THIS MORNING...BUNDLE UP AND COVER EXPOSED
SKIN. 

THERE WILL BE GRADUAL IMPROVEMENT THROUGH THE MID TO LATE MORNING
HOURS...BUT HIGHS WILL STILL STRUGGLE INTO THE SINGLE DIGITS ABOVE
ZERO THIS AFTERNOON.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191800-
/O.CON.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
404 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILLS FROM 20 TO 35 BELOW ZERO. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

RIECK
583 
WWUS43 KARX 191326
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
726 AM CST THU FEB 19 2015

...BITTERLY COLD WIND CHILLS THIS MORNING...

.TEMPERATURES RANGED FROM AROUND -10 TO -20 FOR MUCH OF THE AREA
EARLY THIS MORNING...EXCEPT FOR THE COLD DRAINAGE PORTIONS OF
CENTRAL WISCONSIN. SOME LOCATIONS HERE WERE NEAR 30 BELOW ZERO.

WHILE WINDS WERE GENERALLY LIGHT TO LESS THAN 10 MPH...THIS
STIRRING WAS ENOUGH TO MAKE IT FEEL LIKE 20 TO 35 BELOW. WIND
CHILLS THIS COLD CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN
30 MINUTES.

IF VENTURING OUT EARLY THIS MORNING...BUNDLE UP AND COVER EXPOSED
SKIN.

THERE WILL BE GRADUAL IMPROVEMENT THROUGH THE MID TO LATE MORNING
HOURS...BUT HIGHS WILL STILL STRUGGLE INTO THE SINGLE DIGITS
ABOVE ZERO THIS AFTERNOON.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191800-
/O.CON.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
726 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILLS WILL RANGE FROM 20 TO 35 BELOW ZERO.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$
536 
WWUS43 KARX 191623
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1023 AM CST THU FEB 19 2015

...BITTERLY COLD WIND CHILLS THIS MORNING...

.WIND CHILLS REMAIN IN THE 20 TO 25 DEGREES BELOW ZERO RANGE
ACROSS CENTRAL TO NORTH CENTRAL WISCONSIN...BUT HAVE IMPROVED
ELSEWHERE. AS TEMPERATURES CONTINUE TO RISE THIS MORNING...THESE
WIND CHILLS SHOULD ALSO IMPROVE.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
191730-
/O.CAN.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE
1023 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL INDICES HAVE IMPROVED TO WARMER THAN 20 BELOW ZERO WITH
WINDS GENERALLY ON THE LIGHT SIDE.

$$

WIZ017-029-034-042>044-053>055-061-191800-
/O.CON.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-
GRANT-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1023 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILLS ARE 20 TO 25 BELOW ZERO...BUT WILL IMPROVE BY NOON.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

HALBACH
123 
WWUS43 KARX 191758
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 AM CST THU FEB 19 2015

...WIND CHILLS IMPROVING...

.WHILE WIND CHILLS HAVE INCREASED TO BEING ABOVE ADVISORY
LEVELS...THEY WILL STAY ON THE COLD SIDE TODAY AT 0 TO 10 BELOW
FOR MUCH OF THE DAY.

WIZ017-029-034-042>044-053>055-061-191900-
/O.EXP.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-
GRANT-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1158 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

WIND CHILLS HAVE IMPROVED WITH WINDS REMAINING ON THE LIGHT SIDE.
CONDITIONS WILL STILL BE ON THE COLD SIDE TODAY WITH WIND CHILLS
IN THE 0 TO 10 BELOW RANGE FOR MUCH OF THE DAY.

$$

HALBACH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 5:00 AM CST, 6 hours 45 minutes earlier.

Area forecast discussion, Feb 18, 5:00 AM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CST WED FEB 18 2015

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 248 AM CST WED FEB 18 2015

WATER VAPOR SATELLITE IMAGERY SHOWING A DEEP MID-LEVEL TROUGH CARVED
OUT ACROSS THE EASTERN CONUS. EMBEDDED SHORT WAVE TROUGH WITHIN
NORTHWEST FLOW ALOFT HAS PUSHED AN ARCTIC FRONT SOUTHWARD ACROSS THE
AREA. RADAR STILL SHOWING SCATTERED SNOW SHOWERS MAINLY ALONG/EAST
OF THE MISSISSIPPI RIVER UNDER THE PASSING MID-LEVEL TROUGH.
OTHERWISE...TEMPERATURES ALREADY DOWN INTO THE SINGLE DIGITS/TEENS
BELOW ZERO ACROSS MINNESOTA AND NORTHERN WI...AND IN THE SINGLE
DIGITS ABOVE ZERO ELSEWHERE ACROSS THE ARX FORECAST AREA. NORTHWEST
WINDS OF 10-25 GUSTING TO 25 MPH WERE PRODUCING WIND CHILLS IN THE
10-25 BELOW ZERO RANGE.

FOR TODAY INTO TONIGHT...ANOTHER REINFORCING SHOT OF ARCTIC AIR
MOVES IN WITH HIGHS TODAY ONLY TOPPING OFF IN THE SINGLE DIGITS
BELOW AND ABOVE ZERO AND LOWS TONIGHT DIVING INTO THE TEENS BELOW
ZERO. ADD LINGERING NORTHWEST WINDS OF 5 TO 10 MPH TONIGHT...WIND
CHILLS ARE EXPECTED TO BE IN THE 20-30 BELOW ZERO RANGE. A WIND
CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY...BUT THEN
PLANNING ON HOISTING A WIND CHILL ADVISORY AGAIN FOR TONIGHT
THROUGH THURSDAY MORNING ONCE CURRENT HEADLINE ENDS.

WILL SEE A CHANCE OF SNOW WEST OF THE MISSISSIPPI RIVER LATE THURSDAY
NIGHT AS A WARM FRONT APPROACHES FROM THE NORTHERN/CENTRAL PLAINS.
APPEARS LOWS WILL OCCUR BY MIDNIGHT...THEN STEADY OUT OR SLOWLY RISE
OUT OF THE SINGLE DIGITS/TEENS BELOW ZERO RANGE AFTER MIDNIGHT.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 248 AM CST WED FEB 18 2015

MODELS STILL SHOWING VERY GOOD RUN-TO-RUN CONSISTENCY WITH
ACCUMULATING SNOW ON FRIDAY. NAM SHOWING MODERATE ISENTROPIC UPGLIDE
ON THE 275K SURFACE. BUFKIT SHOWING DEEP LIFT/SATURATION AS
WELL...BUT NOT PARTICULARLY STRONG FOR GOOD DENDRITIC GROWTH. RIGHT
NOW...LOOKING LIKE A LONG DURATION LIGHT SNOW EVENT FRIDAY INTO
FRIDAY NIGHT WITH 1-2 INCHES OF ACCUMULATION. AS SUCH...KICKED POPS
UP FROM CHANCE RANGE INTO CATEGORICAL. OTHERWISE...LOOK FOR HIGHS
FRIDAY IN THE TEENS TO LOWER 20S...ABOVE ZERO.

SATURDAY THROUGH MONDAY LOOKS QUIET...WITH TEMPERATURES REMAINING
WELL BELOW SEASONAL NORMALS. EXPECTING HIGHS SATURDAY IN THE TEENS
AND 20S...FALLING INTO THE SINGLE DIGITS/TEENS ON SUNDAY...THEN
REBOUNDING INTO THE TEEN AND LOWER 20S ON MONDAY.

FOR MONDAY NIGHT INTO TUESDAY...LOOKING AT ANOTHER SHOT OF LIGHT
SNOW AS AN ARE OF LOW PRESSURE TRACKS ACROSS SOUTHERN CANADA INTO THE
GREAT LAKES REGION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 500 AM CST WED FEB 18 2015

SKIES HAVE CLEARED KRST/KLSE...SHIFTING TO THE EAST. WITH THE CLOUDS
GO ANY -SN. THAT SAID...BUFKIT SOUNDINGS AND RH FIELDS HINT THAT
SOME DIURNAL CLOUD DEVELOPMENT COULD OCCUR WITH FAVORABLE 1000-850
MB LAPSE RATES THIS AFTERNOON - BETTER EAST OF THE MISSISSIPPI
RIVER. COULD HAVE A SCT-BKN 3 KFT DECK DEVELOP...WHICH WOULD LIKELY
PRODUCE SOME -SHSN. IF -SHSN DOES DEVELOP...CAN/T RULE OUT VSBY
RESTRICTIONS TO 2SM. FOR NOW...WILL KEEP THE TEMPO BKN CIGS/-SN
MENTION FOR KLSE. CONFIDENCE NOT HIGH ENOUGH TO GO MORE.

WINDS WILL STAY BLUSTERY TODAY...WITH HIGH PRESSURE SLACKENING THE
PRESSURE GRADIENT TONIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ017-029-032>034-
     041>044-053.

     WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ054-055-061.

MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MNZ079-086>088-
     094>096.

IA...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR IAZ008>011-018-019-
     029-030.

&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...RIECK
Hazardous weather outlook, Feb 18, 4:29 AM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
429 AM CST WED FEB 18 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
429 AM CST WED FEB 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL ADVISORY THIS MORNING. ANOTHER WIND CHILL ADVISORY WILL
BE ISSUED FOR TONIGHT INTO THURSDAY MORNING LATER TODAY.

WIND CHILLS OF 20 TO 35 BELOW ZERO TODAY AND TONIGHT...COLDEST
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILLS FROM 20 TO 35 BELOW THURSDAY MORNING. ANOTHER ROUND
OF BITTER COLD IS LIKELY LATE THURSDAY NIGHT INTO FRIDAY MORNING
WITH WIND CHILLS FROM -15 TO -25 EXPECTED.

LIGHT SNOW LOOKS LIKELY FRIDAY INTO FRIDAY EVENING. LIGHT...FLUFFY
ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO ACTION NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

Nearby

Wind Chill Advisories in Wisconsin, 2015Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.